Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 24, 2001, 9:55 AM CST for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 24, 2001, 9:55 AM CST (15:55 UTC)
- Expired
- Mar 24, 2001, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Fannin County, TX, Grayson County, TX, Hunt County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 241559 FFWFTW TXC085-147-181-231-241900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 955 AM CST SAT MAR 24 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COLLIN COUNTY... FANNIN COUNTY... GRAYSON COUNTY... HUNT COUNTY...ALL IN NORTH CENTRAL TEXAS. * UNTIL 100 PM CST * AT 950 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM SHERMAN...TO BONAM...AND GREENVILLE. THE RAIN AREA WAS NEARLY STATIONARY. RADAR ESTIMATED THAT WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES HAVE FALLEN OVER THE AREA...AND ANOTHER INCH OR TWO ARE POSSIBLE THIS MORNING. THIS WILL CAUSE WIDESPREAD LOWLAND AND SMALL STREAM FLOODING. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3306 9677 3294 9598 3377 9589 3373 9685
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 5:55 AM CST, 4 hours earlier.
Area forecast discussion, Mar 24, 5:55 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 555 AM CST SAT MAR 24 2001 AVIATION DISCUSSION... MESOSCALE CONVECTIVE VORTEX...NEAR MINERAL WELLS AT 12Z...WILL CONTINUE TO MOVE EAST TODAY. A COLD FRONT THAT EXTENDED FROM SOUTHEASTERN OKLAHOMA SOUTHWEST THROUGH MINERAL TO SOUTH OF SAN ANGELO...WILL MOVE THROUGH THE REMAINDER OF NORTH TEXAS TODAY. SHOULD KEEP MVFR CEILINGS FOR THE AREA AIRPORTS. NORTH WINDS WILL INCREASE BEHIND THE FRONT. #58 317 AM CST SAT MAR 24 2001 PUBLIC FORECAST DISCUSSION... STRONG COLD FRONT WILL PUSH QUICKLY THROUGH N TEXAS THIS MORNING. ONGOING CONVECTION WILL CONTINUE TO SLIDE EAST...WITH SOME LINGERING THREAT OF SEVERE STORMS. STORMS WILL TAPER OFF BY THE AFTERNOON...AS HIGH PRESSURE BUILDS FROM THE NORTH. WILL CARRY HIGH POPS THIS MORNING...THEN LOWER THEM FOR THE AFTERNOON. TEMPS WILL BE NEARLY STEADY WITH THE FROPA AND LINGERING RAINFALL. TIGHT GRADIENT WILL ALSO BRING GUSTY NORTH WINDS FROM 15 TO 25 MPH SO WILL GO CAUTION ALL AREAS. COULD SEE SOME LINGERING RAIN SOUTHEAST TONIGHT...OTHERWISE...MAIN LIFT EJECTS EASTWARD AND PRECIP ENDS. HIGH BEGINS TO SLIDE QUICKLY EAST ON SUNDAY AND THIS WILL ALLOW TEMPS TO MODERATE AGAIN. WILL GO BELOW NGM MOS TEMPS TODAY...BUT REST OF PERIOD LOOKS REASONABLE. EXTENDED CONTINUES TO SHOW NEXT SYSTEM ON TUESDAY. DFW 55/39/61/48 6100 ACT 58/41/63/50 6200 .FWD...CAUTION IS ADVISED ON AREA LAKES TODAY ENTIRE FA.
In the hours before
Special weather statement, Mar 24, 5:03 AM CST, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241400- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CST SAT MAR 24 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...THROUGH 7 AM...FOR AREAS EAST OF A GAINESVILLE...TO WEATHERFORD...TO KILLEEN LINE. DIME TO NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH ARE THE PRIMARY THREATS. OTHERWISE...RAIN AND STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS NORTH TEXAS EARLY THIS MORNING. MINOR STREET AND CREEK FLOODING WILL BE POSSIBLE WHERE MODERATE TO HEAVY RAINFALL OCCURS. LIGHTNING WILL ALSO CREATE A HAZARD. ...WINDY CONDITIONS... A NORTH WIND FROM 15 TO 25 MPH...AND HIGHER GUSTS...WILL BUFFET ALL OF NORTH TEXAS TODAY. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS BOATING CONDITIONS. MOTORISTS MAY ALSO EXPERIENCE DIFFICULTY DRIVING...ESPECIALLY THOSE ON EAST-WEST ORIENTED ROADWAYS. A WIND ADVISORY MAY BE REQUIRED LATER TODAY...SHOULD WIND SPEEDS INCREASE MORE THEN EXPECTED.
Local storm report, Mar 24, 6:50 AM CST, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CST SAT MAR 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 AM RANGER TX 0.88 INCH HAIL
03/24/01 EASTLAND REPORTED BY SHERIFFS
OFFICE.
0212 AM 12 W WEATHERFORD TX 1.00 INCH HAIL
03/24/01 PARKER REPORTED BY SHERIFFS
OFFICE.
0220 AM 12 W WEATHERFORD TX 1.00 INCH HAIL
03/24/01 PARKER REPORTED BY SHERIFFS
OFFICE. GROUND COVERED
WHITE BY HAIL.
0225 AM RANGER TX WIND DAMAGE
03/24/01 EASTLAND ROOF BLOWN OFF
BUILDING. REPORTED BY
SHERIFFS OFFICE.
0345 AM HOWE TX FLOOD
03/24/01 GRAYSON 4 FEET OF WATER ON SOME
STREETS WITH ROAD
CLOSURES. 2
MANUFACTORED HOMES
EVACUATED.
0434 AM 2 W JOSHUA TX 0.75 INCH HAIL
03/24/01 JOHNSON REPORTED BY SHERIFFS
OFFICE.Special weather statement, Mar 24, 7:04 AM CST, 2 hours 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 704 AM CST SAT MAR 24 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTH TEXAS TODAY. MINOR STREET AND CREEK FLOODING WILL BE POSSIBLE WHERE MODERATE TO HEAVY RAINFALL OCCURS. LIGHTNING WILL ALSO CREATE A HAZARD. ...WINDY CONDITIONS... A NORTH WIND FROM 15 TO 25 MPH...AND HIGHER GUSTS...WILL BUFFET ALL OF NORTH TEXAS TODAY. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS BOATING CONDITIONS. MOTORISTS MAY ALSO EXPERIENCE DIFFICULTY DRIVING...ESPECIALLY THOSE ON EAST-WEST ORIENTED ROADWAYS. A WIND ADVISORY MAY BE REQUIRED LATER TODAY...SHOULD WIND SPEEDS INCREASE MORE THEN EXPECTED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:12 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 48 min |
| Mar 23, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 65 min |
| Mar 24, 1:25 AM CST | Flash Flood Warning | FWD | Jack | 3 hr |
| Mar 24, 1:45 AM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 60 min |
| Mar 24, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Mar 24, 2:20 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 40 min |
| Mar 24, 2:36 AM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Mar 24, 3:57 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.